Alert archive / West Virginia / Flash Flood Watches in 2011
Flash Flood Watch 11, NWS Charleston, WV
NWS Charleston, WV issued this flash flood watch at Jun 9, 2011, 11:18 PM EDT for 17 counties in West Virginia; 6 counties in Ohio. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2011, 11:18 PM EDT (03:18 UTC)
- Expired
- Jun 10, 2011, 11:00 PM EDT
- In force
- 24 hr
- Issued by
- NWS Charleston, WV
- Flood severity
- None
All 23 counties
Athens County, OH, Gallia County, OH, Jackson County, OH, Meigs County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Braxton County, WV, Calhoun County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Lewis County, WV, Mason County, WV, Pleasants County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 95 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 3.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 275 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1606 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
198 WGUS61 KRLX 100318 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 1118 PM EDT THU JUN 9 2011 OHZ075-076-083>086-WVZ007>011-016>020-028>032-038>040-047-101000- /O.NEW.KRLX.FF.A.0011.110610T0318Z-110610T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON-JACKSON WV- WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-RANDOLPH- INCLUDING THE CITIES OF...ATHENS...MARIETTA...BELPRE...JACKSON... WELLSTON...OAK HILL...MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE... PENNSBORO...WEST UNION...SUTTON...GASSAWAY...BURNSVILLE... GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...ELKINS 1118 PM EDT THU JUN 9 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST OHIO... ATHENS...GALLIA...JACKSON OH...MEIGS...VINTON AND WASHINGTON. IN WEST VIRGINIA...BARBOUR...BRAXTON...CALHOUN...DODDRIDGE... GILMER...HARRISON...JACKSON WV...LEWIS...MASON...PLEASANTS... RANDOLPH...RITCHIE...ROANE...TAYLOR...TYLER...UPSHUR... WEBSTER...WIRT AND WOOD. * UNTIL 6 AM EDT FRIDAY * HEAVY THUNDERSTORMS MOVING EAST ACROSS THE AREA IN A REPETITIVE MANNER COULD EASILY CAUSE EXCESSIVE RAINFALL OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ TRM
4 follow-up statements
899 WGUS61 KRLX 100754 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 354 AM EDT FRI JUN 10 2011 OHZ075-076-083>086-WVZ007>011-016>020-028>032-038>040-047-101600- /O.EXT.KRLX.FF.A.0011.000000T0000Z-110611T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON-JACKSON WV- WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-RANDOLPH- INCLUDING THE CITIES OF...ATHENS...MARIETTA...BELPRE...JACKSON... WELLSTON...OAK HILL...MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE... PENNSBORO...WEST UNION...SUTTON...GASSAWAY...BURNSVILLE... GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...ELKINS 354 AM EDT FRI JUN 10 2011 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST OHIO...ATHENS...GALLIA... JACKSON OH...MEIGS...VINTON AND WASHINGTON. IN WEST VIRGINIA... BARBOUR...BRAXTON...CALHOUN...DODDRIDGE...GILMER...HARRISON... JACKSON WV...LEWIS...MASON...PLEASANTS...RANDOLPH...RITCHIE... ROANE...TAYLOR...TYLER...UPSHUR...WEBSTER...WIRT AND WOOD. * THROUGH THIS EVENING * SOILS ACROSS MOST OF THE WATCH AREA ARE SATURATED DUE TO RECENT RAINFALL. LESS PRECIPITATION WILL BE NEEDED TO PRODUCE WATER PROBLEMS. ADDITIONAL SHOWERS AND THUNDERSTORMS MOVING EAST ACROSS THE AREA COULD CAUSE EXCESSIVE RAINFALL TODAY. * CREEKS AND SMALL STREAMS COULD GET OUT OF THEIR BANKS. OTHER LOW LYING AREAS WILL LIKELY BECOME FLOODED IN A SHORT PERIOD OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
014 WGUS61 KRLX 101523 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 1123 AM EDT FRI JUN 10 2011 OHZ075-076-083>086-WVZ007>011-016>020-028>032-038>040-047-102330- /O.CON.KRLX.FF.A.0011.000000T0000Z-110611T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON-JACKSON WV- WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-RANDOLPH- INCLUDING THE CITIES OF...ATHENS...MARIETTA...BELPRE...JACKSON... WELLSTON...OAK HILL...MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE... PENNSBORO...WEST UNION...SUTTON...GASSAWAY...BURNSVILLE... GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...ELKINS 1123 AM EDT FRI JUN 10 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST OHIO...ATHENS...GALLIA... JACKSON OH...MEIGS...VINTON AND WASHINGTON. IN WEST VIRGINIA... BARBOUR...BRAXTON...CALHOUN...DODDRIDGE...GILMER...HARRISON... JACKSON WV...LEWIS...MASON...PLEASANTS...RANDOLPH...RITCHIE... ROANE...TAYLOR...TYLER...UPSHUR...WEBSTER...WIRT AND WOOD. * UNTIL 11 PM EDT THIS EVENING * SOILS ACROSS MOST OF THE WATCH AREA ARE SATURATED DUE TO RECENT RAINFALL. LESS PRECIPITATION WILL BE NEEDED TO PRODUCE WATER PROBLEMS. ADDITIONAL SHOWERS AND THUNDERSTORMS MOVING EAST ACROSS THE AREA COULD CAUSE EXCESSIVE RAINFALL TODAY. * CREEKS AND SMALL STREAMS COULD GET OUT OF THEIR BANKS. OTHER LOW LYING AREAS WILL LIKELY BECOME FLOODED IN A SHORT PERIOD OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
500 WGUS61 KRLX 110009 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 809 PM EDT FRI JUN 10 2011 OHZ075-076-083>086-WVZ007>011-016>020-028>032-038>040-047-110300- /O.CON.KRLX.FF.A.0011.000000T0000Z-110611T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON-JACKSON WV- WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-RANDOLPH- INCLUDING THE CITIES OF...ATHENS...MARIETTA...BELPRE...JACKSON... WELLSTON...OAK HILL...MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE... PENNSBORO...WEST UNION...SUTTON...GASSAWAY...BURNSVILLE... GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...ELKINS 809 PM EDT FRI JUN 10 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST OHIO...ATHENS...GALLIA... JACKSON OH...MEIGS...VINTON AND WASHINGTON. IN WEST VIRGINIA... BARBOUR...BRAXTON...CALHOUN...DODDRIDGE...GILMER...HARRISON... JACKSON WV...LEWIS...MASON...PLEASANTS...RANDOLPH...RITCHIE... ROANE...TAYLOR...TYLER...UPSHUR...WEBSTER...WIRT AND WOOD. * UNTIL 11 PM EDT THIS EVENING * SOILS ACROSS MOST OF THE WATCH AREA ARE SATURATED DUE TO RECENT RAINFALL. LESS PRECIPITATION WILL BE NEEDED TO PRODUCE WATER PROBLEMS. SHOWERS AND THUNDERSTORMS OVER CENTRAL OHIO EARLY THIS EVENING WILL MOVE EASTWARD INTO SOUTHEAST OHIO BETWEEN 9 AND 10 PM...AND THEN POSSIBLY INTO NORTHERN WEST VIRGINIA BEFORE WEAKENING OR DISSIPATING. THUS...THE WATCH CONTINUES THROUGH AT LEAST 11 PM. * CREEKS AND SMALL STREAMS COULD GET OUT OF THEIR BANKS. OTHER LOW LYING AREAS WILL LIKELY BECOME FLOODED IN A SHORT PERIOD OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
619 WGUS61 KRLX 110252 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 1052 PM EDT FRI JUN 10 2011 OHZ075-076-083>086-WVZ007>011-016>020-028>032-038>040-047-110400- /O.EXP.KRLX.FF.A.0011.000000T0000Z-110611T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON-JACKSON WV- WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-RANDOLPH- INCLUDING THE CITIES OF...ATHENS...MARIETTA...BELPRE...JACKSON... WELLSTON...OAK HILL...MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE... PENNSBORO...WEST UNION...SUTTON...GASSAWAY...BURNSVILLE... GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...ELKINS 1052 PM EDT FRI JUN 10 2011 ...FLASH FLOOD WATCH WILL EXPIRE AT 11 PM EDT THIS EVENING... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST OHIO AND WEST VIRGINIA WILL EXPIRE AT 11 PM EDT THIS EVENING. THE THREAT FOR EXCESSIVELY HEAVY RAINFALL IS OVER. $$ TRM
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at Jun 9, 9:57 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 9, 9:57 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 957 PM EDT THU JUN 9 2011 .SYNOPSIS... COLD FRONT KEEPS THE THUNDERSTORM POTENTIAL GOING THROUGH SATURDAY. COOLER AND DRIER WITH HIGH PRESSURE IN THE WAKE OF THE COLD FRONT SUNDAY THROUGH EARLY NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY/... AFTER THE CESSATION OF LATE AFTERNOON CONVECTION...A NEW LINE OF CONVECTION FORMED BEHIND THE EARLIER ACTION...AHEAD OF...AND PARALLEL TO...A FRONT JUST NW OF THE AREA. WHILE IT INITIALLY LOOKED LIKE A CKB-HTS AND BEYOND BUT SOUTHERN END DID NOT HOLD TOGETHER MUCH BUT NORTHERN END IS PRODUCING BY FAR OUR WORST SEVERE WEATHER AND FLOODING OF THE DAY. EXPECT A GRADUAL WEAKENING TREND THROUGH THE OVERNIGHT. OTHERWISE...EXPECT A QUIET THOUGH MUGGY NIGHT WITH SOME HAZE...ALONG WITH VALLEY MIST. IN AREAS WHERE IT RAINED...MAINLY SOUTHERN PORTION OF THE CWA...DENSE VALLEY FOG IS LIKELY TO DEVELOP. DO NOT THINK BOUNDARY JUST N OF THE AREA THIS EVENING WILL HAVE MUCH FARTHER SWD PUSH W OF THE APPALACHIANS...SO EXPECT MUCH OF THE AREA TO BE S OF THE FRONT FRI. CONVECTION WILL LIKELY FIRE AGAIN...THIS TIME WITH THE HIGHER CHANCE FARTHER N...CLOSEST TO THE FRONT. CONVECTION MAY GET GOING RELATIVELY EARLY FRI DEPENDING UPON TIMING OF WEAK S/W TROFS ALONG THE SOUTHERN EDGE OF THE WESTERLIES...ABOUT COINCIDENT WITH THE W-E BOUNDARY JUST TO THE N OF THE AREA. SPC FOCUSES SLIGHT RISK FOR FRI TO THE NW...DEEPER INTO THE WESTERLIES...WHERE THE S/W ENERGY AND SHEAR ARE STRONGER. THIS AREA AFFECTS ONLY OUR INTERIOR SE OHIO COUNTIES. ONLY CAVEAT IS IF COMPLEX FORMS UPSTREAM OVERNIGHT AND THEN SENDS AN OUTFLOW BOUNDARY INTO THE AREA AGAIN FRI...WHICH WOULD AGAIN RE-FOCUS CONVECTION NEAR IT. HAVE LOWER TEMPERATURES FROM THE ONSET TONIGHT S WHERE THE RAIN HAS COOLED THE AIR CONSIDERABLY. ACTUALLY LOWS LOOK GOOD AND NO CHANGES TO HIGHS FRI...WHICH WERE CLOSE TO THE MET...AND A LITTLE LOWER THAN HIGHS TODAY...ON ACCOUNT OF AM LITTLE MORE CLOUD AND SLIGHTLY LOWER H85 TEMPERATURES. RAISED DEW POINTS OVERNIGHT INTO FRI WITH MOST OF THE AREA STILL S OF THE FRONT. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/... MODELS INDICATE THE COLD STALLS BRIEFLY ACROSS THE CENTRAL PART OF OUR AREA...THEN LIFT NORTH AS A WARM FRONT DURING FRIDAY NIGHT. THE BEST CHANCE FOR CONVECTION FRIDAY NIGHT WILL BE ACROSS THE NORTH...MORE ON A SCATTERED BASIS WITH LACK OF DIURNAL HEATING. BY SATURDAY...THE REGION SHOULD BE FIRMLY LOCATED IN THE WARM SECTOR. HOWEVER...A COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST LATER SATURDAY...AS A VIGOROUS SHORT WAVE DROPS SOUTH AND EAST. AS A RESULT...EXPECT THUNDERSTORM CHANCES TO BE GREATEST ACROSS THE NORTHWEST COUNTIES SATURDAY AFTERNOON...WITH A CHANCE OF THUNDERSTORMS JUST ABOUT ANYWHERE IN THE DAY TIME HEATING. BEST THUNDERSTORM CHANCES WILL THEN PROGRESS EAST ACROSS THE AREA SATURDAY NIGHT WITH THE FRONT. MUCH BETTER MODEL AGREEMENT ON BEING QUITE PROGRESSIVE WITH THE COLD FRONT...WITH THE FRONT EXITING OUR AREA BY SUNDAY MORNING. && .LONG TERM /SUNDAY THROUGH THURSDAY/... EXPECT SHOWERS TO END FROM WEST TO EAST SUNDAY MORNING...BUT HAVE HELD ONTO POPS FOR MOUNTAIN SHOWERS SUNDAY AFTERNOON WITH A BIT OF COLD ADVECTION UP SLOPE. MUCH COOLER AND DRIER AIR UNDER CANADIAN HIGH PRESSURE IS EXPECTED FOR SUNDAY NIGHT THROUGH EARLY NEXT WEEK...NEAR NORMAL TEMPERATURES. && .AVIATION /02Z FRIDAY THROUGH TUESDAY/... CONVECTION IS DONE FOR THE EVENING. HAVE ALL BUT BKW DEVELOPING MVFR FOG AFTER 03Z. VLIFR DENSE FOG WILL DEVELOP AFTER 06Z AT EKN...WITH A RETURN TO VFR CONDITIONS BY 12 OR 13Z AS USUAL. VALLEYS WHERE IT RAINED...ACROSS SOUTHERN WV...SW VA AND NE KY...COULD SEE IFR FOG AFTER 04Z. FRI WILL LIKELY BE ANOTHER HAZY DAY. CONVECTION WILL FIRE UP MAINLY IN THE AFTERNOON THOUGH CANNOT BE RULED OUT EVEN ANYTIME AFTER DAYBREAK...WITH FRONT NEARLY STATIONARY ACROSS NORTHERN WV AND E-CNTRL OHIO. FLOW WILL BE LIGHT AND VARIABLE AT THE SURFACE AND LIGHT...MAINLY W ALOFT. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING AND EXTENT OF THUNDERSTORM DEVELOPMENT MAY VARY. ALSO AREAS THAT SEE RAIN LATER THIS AFTERNOON MAY DEVELOP MORE FOG THAN FORECAST. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE FRI 06/10/11 UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11 EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 CRW CONSISTENCY H H H H M M M M L L M M HTS CONSISTENCY H H H H M M M M M M M H BKW CONSISTENCY M H H H H H L H H H H H EKN CONSISTENCY H H H H M L L M L L L L PKB CONSISTENCY H H H H M M M M M M M M CKB CONSISTENCY H H H H M M M M M M M M AFTER 00Z SATURDAY... NO WIDESPREAD IFR CONDITIONS EXPECTED. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM/JEE/JMV NEAR TERM...TRM SHORT TERM...JMV LONG TERM...JMV AVIATION...TRM
Hazardous weather outlook, Jun 9, 8:15 PM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 815 PM EDT THU JUN 9 2011 KYZ101>103-105-VAZ003-004-WVZ005-006-013>015-024>028-033>039-046-047- 110015- GREENUP-CARTER-BOYD-LAWRENCE-DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN- PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-CLAY-BRAXTON-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH- 815 PM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-075-076-083>087-WVZ007>011-016>020-029>032-040-110015- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA-LAWRENCE- MASON-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- GILMER-LEWIS-HARRISON-TAYLOR-BARBOUR- 815 PM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN SOUTHEAST OHIO FRIDAY...NORTHWEST OF A MCARTHUR TO ATHENS TO MARIETTA LINE. THAT SLIGHT CHANCE EXPANDS ON SATURDAY TO INCLUDE ALL OF SOUTHEAST OHIO...AND INTO THE NORTHERN LOWLANDS OF WEST VIRGINIA. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 9, 10:07 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1007 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG GRAFTON 39.34N 80.02W
06/09/2011 TAYLOR WV 911 CALL CENTER
TREES DOWN... WILSON RD.
&&
EVENT NUMBER RLX1100703
ARBLocal storm report, Jun 9, 10:32 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1032 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND GST JANE LEW 39.11N 80.41W
06/09/2011 M67 MPH LEWIS WV TRAINED SPOTTER
&&
EVENT NUMBER RLX1100704
ARBLocal storm report, Jun 9, 10:44 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1044 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 PM HEAVY RAIN BRIDGEPORT 39.29N 80.26W
06/09/2011 M2.28 INCH HARRISON WV BROADCAST MEDIA
STORM TOTAL
&&
EVENT NUMBER RLX1100705
ARBLocal storm report, Jun 9, 10:49 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1049 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM TSTM WND DMG PHILIPPI 39.15N 80.04W
06/09/2011 BARBOUR WV 911 CALL CENTER
POWER LINES AND POLES DOWN. POWER OUTAGES THROUGHOUT
TOWN.
&&
EVENT NUMBER RLX1100706
ARBLocal storm report, Jun 9, 10:59 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1059 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM TSTM WND DMG JANE LEW 39.11N 80.41W
06/09/2011 LEWIS WV 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER RLX1100707
ARBLocal storm report, Jun 9, 11:18 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1118 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG CREOLA 39.32N 82.47W
06/09/2011 VINTON OH 911 CALL CENTER
TREE DOWN
&&
EVENT NUMBER RLX1100708
ARBThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:19 PM EDT | Special Weather Statement | RLX | Cabell | 26 min |
| Jun 9, 8:42 PM EDT | Special Weather Statement | RLX | Putnam | 48 min |
| Jun 9, 8:48 PM EDT | Special Weather Statement | RLX | Taylor | 42 min |
| Jun 9, 8:51 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Harrison, Taylor | 39 min |
| Jun 9, 9:04 PM EDT | Special Weather Statement | RLX | Cabell | 41 min |
| Jun 9, 9:20 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Doddridge, Harrison, Lewis, Taylor, Upshur | 40 min |
| Jun 9, 9:24 PM EDT | Flash Flood Warning | RLX | Doddridge, Harrison, Ritchie, Taylor | 2 hr |
| Jun 9, 9:45 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Doddridge, Harrison, Lewis, Taylor, Upshur | 45 min |
| Jun 9, 10:08 PM EDT | Flash Flood Warning | RLX | Barbour, Harrison, Lewis, Taylor, Upshur | 112 min |
| Jun 9, 10:37 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Gilmer, Lewis, Ritchie | 53 min |
| Jun 9, 10:42 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Wood | 63 min |
| Jun 9, 11:02 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Gilmer, Ritchie, Wirt, Wood | 58 min |
| Jun 9, 11:44 PM EDT | Flash Flood Warning | RLX | Braxton, Calhoun, Gilmer, Lewis, Randolph, Ritchie and 3 more | 2 hr |
| Jun 10, 12:34 AM EDT | Flash Flood Warning | RLX | Barbour, Harrison, Taylor | 116 min |
| Jun 10, 12:55 AM EDT | Special Weather Statement | RLX | Pocahontas | 65 min |
| Jun 10, 1:05 PM EDT | Special Weather Statement | RLX | Wayne | 25 min |
| Jun 10, 1:38 PM EDT | Special Weather Statement | RLX | Lincoln, Wayne | 37 min |
| Jun 10, 3:47 PM EDT | Special Weather Statement | RLX | Jackson | 58 min |
| Jun 9, 9:51 PM EDT | Special Weather Statement | RLX | Morgan | 39 min |
| Jun 9, 10:16 PM EDT | Severe Thunderstorm Warning | RLX | Vinton | 59 min |
| Jun 9, 11:34 PM EDT | Special Weather Statement | RLX | Meigs | 41 min |
Nearby
Flash Flood Watches in West Virginia, 2011Flash Flood Watches in Ohio, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.